MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-LIMERICK DIRECTINJECT ON DEMAND HA CEMENT; IMPLANT

STRYKER ORTHOPAEDICS-LIMERICK DIRECTINJECT ON DEMAND HA CEMENT; IMPLANT
Model Number 79-45905
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that during a reoperative procedure for a csf leakage, that the 3cm diameter size paste injected with direct inject was broken a part.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the information provided was not sufficient.To gain more information about the complained event the sales rep was contacted.No additional information regarding the complaint could be provided.No lot number was provided, thus a review of the specific manufacturing batch records and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lots.Based on the investigation including the labeling review as well as the event description it can be confirmed that the surface area of the cranial defect was too large.In the event description it was stated that the circular defect of the occipital bone had a diameter of 3 cm.This results in a surface area of over 7 cm² which contradicts to the recommended maximum surface area of 4 cm² in the corresponding ifu.With such a large defect in the occipital bone a loss of the cements mechanical stability due to a breakage is a likely result.Thus, the complaint is declared as noncompliant usage.Therefore, no corrective and/or preventive actions are deemed necessary at that time.However, post market surveillance will continue to monitor complaints of this type.The complaint is added to the complaint trend.
 
Event or Problem Description
It was reported that during a re operative procedure for a csf leakage, that the 3cm diameter size paste injected with directinject was broken a part.

Brand Name
DIRECTINJECT ON DEMAND HA CEMENT
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
IE  NA
MDR Report Key9375468
Report Number0008010177-2019-00073
Device Sequence Number16937762
Product Code GXP
UDI-Device Identifier07613327123265
UDI-Public07613327123265
Combination Product (Y/N)N
PMA/510(K) Number
K143661
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number79-45905
Device Catalogue Number79-45905
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1